How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52514
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I am wondering if certain antibiotics cause hallucinations.

Customer Question

I am wondering if certain antibiotics cause hallucinations.
JA: Thanks. Can you give me any more details about your issue?
Customer: My 85 year old father has been experiencing hallucinations since starting a course of antibiotics.
JA: OK got it. Last thing — Doctors generally expect a deposit of about $34 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 9 months ago.
Category: Medical
Expert:  Dr. Phil, MD replied 9 months ago.

Thanks for this question

I'm Dr. Phil and I'm ready to help

This would be a rare side effect of antibiotics.

But it is certainly possible

More likely, he is experiencing acute delirium from the infection

INfection is a common cause of this.

Expert:  Dr. Phil, MD replied 9 months ago.

Thanks for this question

Please don't forget a positive rating. I appreciate it.

If you have more questions, just reply

Related Medical Questions